MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1410100-J
Medical Device Problem Codes Complete Blockage (1094); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with the ovation alto stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that while the patient was in recovery the patients left limb and external iliac immediately occluded and the physician had to perform a fem bypass.Patient was discharged on an unknown date.Now, the patient has presented with severe groin infection from the fem bypass and possible multiple type ii endoleaks.Patient is in critical condition recovering from the infection and re-intervention is being discussed, but not yet scheduled.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported left limb occlusion, multiple type ii endoleaks (non-device-related) from the lumbar arteries, the femoral-femoral bypass and left groin infection are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest left foot ischemia due to an infected femoral-femoral bypass graft (non-device-related), multiple additional surgical procedures and a type ia endoleak occurred that were not in the event as reported.These findings were discovered during an examination of the operative notes dated (b)(6) 2021, (b)(6) 2021 and (b)(6) 2021.The device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.A contributing factor to the reported event includes the left iliac artery diameter measuring 7.5mm (ifu requirement is 8-25mm), which likely contributed to the reported occlusion.Procedure-related harms include groin infection, additional surgical procedures and left foot ischemia.The final patient status was reported as being in critical condition recovering from an infection.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2 outcomes attributed to ae.B3 date of event.B5 describe event or problem.D11 therapy dates.Section e; initial reporter.G4 awareness date.H6 device codes (as evaluated); remove 3190.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially implanted with the ovation alto stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that while the patient was in recovery the patients left limb and external iliac immediately occluded and the physician had to perform a fem fem bypass.Patient was discharged on an unknown date.Now, the patient has presented with severe groin infection from the fem fem bypass and possible multiple type ii endoleaks.Patient is in critical condition recovering from the infection and re-intervention is being discussed, but not yet scheduled.Additional information received per clinical assessment indicating that non-device-related left foot ischemia (due to infected femoral-femoral bypass graft) and a type ia endoleak also occurred at the time of the reported event.Note: the type ia endoleak self-resolved within 30 days (no treatment was required).

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11868134
Report Number3008011247-2021-00046
Device Sequence Number11613526
Product Code MIH
UDI-Device IdentifierM701TVIL1410100J1
UDI-Public+M701TVIL1410100J1/$$3231111FS11102040Z
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberTV-IL1410100-J
Device Catalogue NumberTV-IL1410100-J
Device Lot NumberFS111020-40
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/22/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, SN (B)(6); FILL POLYMER, SN FF102820-01; OVATION ALTO MAIN BODY (B)(6); OVATION IX ILIAC LIMB (B)(6); OVATION IX ILIAC LIMB, SN (B)(6)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age86 YR